Advice on plaquenil?

Discussion in 'Fibromyalgia Main Forum' started by Connie3, Aug 15, 2006.

  1. Connie3

    Connie3 New Member

    My rheumatologist says I am in early stages of rheumatoid arthritis and have very bad osteoarthritis. He wants me to take plaquenil. I am so afraid of the side effects...vision, hair loss. There is no way I could stand for my hair to get any thinner. Anyone else have experience with this medication?
    Thanks,
    Connie
  2. maverick76

    maverick76 New Member

    for about nine months (200 mg twice a day) and have had no side effects, but I'm a dude, and maybe I just don't pay much attention to my hair. It's still there; I know that.
  3. JLH

    JLH New Member

    I have been on Placquenil for 10 years. I have never had any side effects from it at all.

    I am very attentive about getting my vision exams yearly. So far, there has never been a problem. I have not experienced any hair loss from the med either.

    I have some hair loss, but it's from scalp psorosis.

    My docs have told me that, out of the 23+ meds that I am on, that this one is one of the safest!!


    Hugs,
    Janet
  4. butterfly83

    butterfly83 New Member

    I was on it when i first got a diagnosis, and i did the regular eye exams like suggested. I didn't have any side effects with the medication (but i didn't have any great benefits either). So I wouldn't be TOO concerned about it. It's always good to be cautious and observant about how a new medication effects you, but remember that all possible side effects will not neccessarily affect you.